Alert archive / Illinois / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 46, NWS Lincoln, IL

May 10, 2001Knox County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at May 10, 2001, 10:45 PM CDT for Knox County, Illinois. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 10, 2001, 10:45 PM CDT (03:45 UTC)
Expired
May 10, 2001, 11:45 PM CDT
In force
60 min
Issued by
NWS Lincoln, IL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Knox County, IL

The radar

The Quad Cities radar (KDVN), 73 km from the middle of the area, began a volume at 03:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 10, 8:45 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 3.8 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2001-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 794 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2001-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
794 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
1445 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 110347
SVRSPI

ILC095-110445-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1045 PM CDT THU MAY 10 2001

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KNOX COUNTY IN WEST CENTRAL ILLINOIS

* UNTIL 1145 PM CDT

* AT 1045 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 10 MILES NORTHEAST OF GALESBURG...MOVING
  SOUTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ONEIDA
  VICTORIA
  GALESBURG

THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...
DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

GO TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY 
BUILDING. ABANDON CARS AND MOBILE HOMES IF YOU ARE IN THE WARNED 
AREA.

REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOhUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.

LAT...LON 4107 9048 4094 9031 4082 9005 4110 9004

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 9:14 PM CDT, 1 hour 31 minutes earlier.

Area forecast discussion, May 10, 9:14 PM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
912 PM CDT WED MAY 9 2001

UPDATED ZONES FOR SEVERE THUNDERSTORM WATCH ACROSS NORTHWEST CWA.
THUNDERSTORMS ACROSS IOWA MOVING EAST-SOUTHEAST 30-40 MPH. LATEST
0153 KDVN RADAR INDICATING STRONG LINE OF SEVERE THUNDERSTORMS
ALONG THE ILLINOIS...IOWA BORDER.  EXPECT FURTHER UPDATE TO ZONES
AS THUNDERSTORMS MOVE SOUTHEAST INTO CWA. LATEST 0145Z IR-
DEMONSTRATING LINEAR CONVECTIVE ACTIVITY SOUTHERN WISCONSIN
SOUTHEAST INTO NORTHERN KANSAS. OTHERWISE NO OTHER CHANGES AT
THIS TIME.

EH

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 12:27 AM CDTSevere Thunderstorm WarningILXMcLean48 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.